Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 14, 2021Door County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 14, 2021, 4:44 PM CDT for Door County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 4:44 PM CDT (21:44 UTC)
Expired
Jul 14, 2021, 5:45 PM CDT
In force
61 min
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS83 KGRB 142144
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Wed Jul 14 2021
 
WIZ022-142245-
Door WI-
444 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 545 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4536 8677 4516 8697 4510 8695 4501 8710
      4486 8715 4478 8725 4471 8743 4495 8760
      4497 8758 4490 8755 4494 8745 4507 8736
      4513 8738 4522 8727 4522 8721 4533 8710
      4534 8702 4541 8698 4541 8683
TIME...MOT...LOC 2143Z 219DEG 35KT 4486 8744 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:25 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 14, 3:25 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
325 PM CDT Wed Jul 14 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 325 PM CDT Wed Jul 14 2021

The main focus in the short-term portion of the forecast will be on
the severe weather and heavy rainfall potential through this
evening.

This afternoon: The line of convection lifting east/northeastward
through the area, will continue to pose a heavy rainfall threat
through late this afternoon. The greatest threat (although fairly
low) for damaging winds will be across east-central Wisconsin,
where the better instability and instability gradient is in place.
Additional strong to isolated severe thunderstorms will be
possible along a cold front/boundary across northern portions of
Wisconsin. Isolated small hail, but very heavy rainfall will be
possible with the storms across the north. The SPC has shifted the
greatest threats for severe weather to the south of northeast
Wisconsin with the latest update. Rainfall rates will likely
exceed 1 to 2 inches an hour, which could lead to some
flooding/flash flooding potential especially in urban areas.

Tonight: A surface low will lift northeast from central Wisconsin to
the eastern UP, dragging a cold front through the area from east to
west. At the same time, the LLJ is expected to increase to around 40
to 50 kts, with the nose of the LLJ being across east-central WI.
The associated/increased forcing ahead of the front and on the
convergence at the nose of the LLJ, will lead to increased rainfall
intensity and coverage. Again, the main focus appears to be across
east-central and possibly far northeast Wisconsin through late this
evening. PWATs are expected to jump up to around 2 inches across the
area or around 200% of normal across east-central WI, which again
could lead to some flooding concerns as rainfall rates increase.
Severe potential looks to be slightly lower tonight as most of the
instability is expected to remain across southern portions of the
state. Initial thoughts are that the atmosphere across northern
portions of WI will have trouble recovering from the thunderstorms
this afternoon/early evening and the trailing stratiform on the back
side. Low-level winds do increase, but overall instability looks to
be around 1000 J/kg for nearly all of northeast WI. The greatest
risk of any severe approaching our CWA would be the southern tier of
counties. Again, wind and very heavy rainfall winds would be the
main threat from any more organized thunderstorm activity.
Overnight low are expected to be in the 50s north-central to the
low to mid 60s elsewhere.

Thursday: The low and cold front are expected to depart to the
northeast and east as a surface ridge builds across the area. This
will allow the precipitation to diminish from west to east
throughout the day. East-central and far northeast WI will be the
last to see the precipitation end, which may actually linger through
or around 18Z. Otherwise, high temperatures are expected to be in
the mid to upper 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 325 PM CDT Wed Jul 14 2021

The surface high pressure system is expected to remain in control of
northeast Wisconsin's weather through the weekend and even into
early next week. This will lead to mainly precipitation-free
conditions along with steadily warming temperatures as an upper-
level ridge begins to build across the central CONUS. Temperatures
will warm from the 70s and 80s Friday and Saturday to the upper 80s
and low 90s Sunday through the middle of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1251 PM CDT Wed Jul 14 2021

TAF sites will all start out VFR; however, a line of thunderstorms
will impact each of the TAF sites within the first 4 to 5 hours of
TAF issuance. A secondary round of convection could impact eastern
TAF sites during the early evening hours around 02Z. Made minor
adjustments on the timing of both lines of convection. Otherwise,
expect MVFR conditions once convection arrives, with some IFR
conditions possible in the heaviest rainfall. Similar to earlier
forecasts, aviation forecast guidance kept dropping ceilings to
IFR tonight, but this again seemed a bit too pessimistic at this
time. The best chance of that happening would be across the
eastern TAF sites, where rain may linger the longest.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Cooley
AVIATION.......Cooley
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CDT Wed Jul 14 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated severe thunderstorms are possible from Wood County to
Manitowoc County this evening.

The greatest risk for severe storms will occur between 500 pm and
midnight. The primary hazards associated with the storms will be
torrential rainfall and isolated damaging wind gusts. Flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms could linger into Thursday morning. Severe weather
is not expected Thursday, but a few of the storms could still
produce heavy rainfall, especially in east-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage, rainfall totals
greater than 1 inch and flooding to the National Weather Service
in Green Bay.

LMZ521-522-541>543-152000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times through tonight. Some of the
storms could produce strong gusty winds and torrential rainfall,
and pose a significant hazard to boaters on the bay and lake.

Patchy dense fog could result in hazardous navigation this
into tonight, mainly on Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms and patchy dense fog could linger into
Thursday morning.

Cooley

In the hours before

Special weather statement, Jul 14, 3:40 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
340 PM CDT Wed Jul 14 2021

WIZ031-038>040-049-050-142115-
Calumet-Shawano-Kewaunee-Outagamie-Manitowoc-Brown-
340 PM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BROWN...SOUTHWESTERN
KEWAUNEE...CALUMET...EASTERN OUTAGAMIE...EASTERN SHAWANO AND
MANITOWOC COUNTIES...

At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pulaski to near Brillion to near
Plymouth. Movement was east at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Green Bay, Appleton, Manitowoc, Bay Shore Park, Kaukauna, Little
Chute, Kimberly, Chilton, Pulaski and Brillion.

People at Downtown Green Bay should consider seeking safe shelter.

This includes the following highways...
 Interstate 41 between mile markers 143 and 171.
 U.S. Highway 41 between mile markers 172 and 179.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4394 8816 4394 8824 4460 8852 4468 8813
      4467 8793 4463 8793 4466 8785 4465 8776
      4460 8773 4390 8769 4389 8816
TIME...MOT...LOC 2039Z 273DEG 19KT 4461 8825 4418 8800 4371 8798

EB
Local storm report, Jul 14, 3:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
07/14/2021  M38 MPH          BROWN              WI   OFFICIAL NWS OBS

            AT THE NWS OFFICE

&&

SAC
Special weather statement, Jul 14, 4:00 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
400 PM CDT Wed Jul 14 2021

WIZ022-039-040-050-142130-
Kewaunee-Manitowoc-Door-Brown-
400 PM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BROWN...
KEWAUNEE...SOUTHERN DOOR AND MANITOWOC COUNTIES...

At 359 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bay Shore Park to near Two Creeks to
near Manitowoc to 6 miles northeast of Sheboygan. Movement was
northeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Green Bay, Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma,
Luxemburg, Denmark, Cleveland and Two Creeks.

This includes Interstate 43 between mile markers 136 and 163, and
between mile markers 170 and 190.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Green Bay.

LAT...LON 4423 8783 4454 8806 4483 8741 4470 8731
      4454 8741 4433 8748 4418 8745 4407 8759
      4390 8769 4389 8788
TIME...MOT...LOC 2059Z 244DEG 42KT 4456 8782 4432 8764 4412 8766 4383
8768

EB
Local storm report, Jul 14, 4:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     2 W GREEN BAY           44.52N 88.05W
07/14/2021                   BROWN              WI   PUBLIC

            MULTIPLE LARGE BRANCHES DOWN. ESTIMATED WIND
            60MPH.

&&
Local storm report, Jul 14, 4:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     MANITOWOC               44.08N 87.66W
07/14/2021  M41 MPH          MANITOWOC          WI   ASOS

&&

TIMMU
Special weather statement, Jul 14, 4:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Wed Jul 14 2021

WIZ022-142245-
Door WI-
444 PM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOOR COUNTY UNTIL 545 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sturgeon Bay, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Whitefish Bay, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4536 8677 4516 8697 4510 8695 4501 8710
      4486 8715 4478 8725 4471 8743 4495 8760
      4497 8758 4490 8755 4494 8745 4507 8736
      4513 8738 4522 8727 4522 8721 4533 8710
      4534 8702 4541 8698 4541 8683
TIME...MOT...LOC 2143Z 219DEG 35KT 4486 8744

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:59 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waushara, Wood76 min
Jul 14, 1:49 PM CDTSpecial Weather StatementGRBOneida41 min
Jul 14, 2:33 PM CDTSpecial Weather StatementGRBOneida27 min
Jul 14, 2:44 PM CDTAreal Flood AdvisoryGRBOneida3 hr
Jul 14, 3:01 PM CDTSpecial Weather StatementGRBForest44 min
Jul 14, 3:13 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Jul 14, 3:40 PM CDTSpecial Weather StatementGRBBrown, Calumet35 min
Jul 14, 3:48 PM CDTSpecial Marine WarningGRB57 min
Jul 14, 4:00 PM CDTSpecial Weather StatementGRBBrown, Kewaunee, Manitowoc30 min
Jul 14, 4:09 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee, Manitowoc40 min
Jul 14, 4:41 PM CDTSpecial Marine WarningGRB64 min
Jul 14, 5:40 PM CDTSpecial Weather StatementGRBWinnebago65 min
Jul 14, 6:21 PM CDTSpecial Weather StatementGRBCalumet, Winnebago54 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.